Top
10
Doctor insights on: Acetaminophen Poisoning

Share

Acetaminophen Poisoning (Overview)

Acetaminophen toxicity is caused by excessive use or overdose of the analgesic drug acetaminophen. Mainly causing liver injury, Acetaminophen toxicity is one of the most common causes of poisoning worldwide. In the United States and the united kingdom it is the most common cause of acute liver failure. Many individuals with paracetamol toxicity may have no symptoms at all in the first 24 hours.


1

1
What is the definition or description of: acetaminophen poisoning?

What is the definition or description of: acetaminophen poisoning?

Too much Tylenol (acetaminophen): Acetominophen is the same as tylenol (acetaminophen). Taking too much can be fatal. There are tables that we use to determine how much is too much based on the amount taken and the time since ingestion. People die from acetominophen toxicity with liver failure but the liver failure typically occurs 3-4 days after the ingestion. Liver transplant has been performed emergently to save lives with this disorder. ...Read more

See 1 more doctor answer

Acetaminophen Poisoning (Overview)

Acetaminophen toxicity is caused by excessive use or overdose of the analgesic drug acetaminophen. Mainly causing liver injury, Acetaminophen toxicity is one of the most common causes of poisoning worldwide. In the United States and the united kingdom it is the most common cause of acute liver failure. Many individuals with paracetamol toxicity may have no symptoms at all in the first 24 hours.


3

3
Treating Food Poisoning (Checklist)

Go to ER/call Poison Control Center for antidote for serious cases
Once
If you're vomiting nonstop, go to the ER
Once
If you have diarrhea, eat something to stop water loss
Once
If you have excess dehydration, go to the ER for IV fluids
Once
4

4
If I've overdosed purposely on Tylenol (acetaminophen) b4 had Tylenol (acetaminophen) poisoning bad could i ever take meds with Tylenol (acetaminophen) in them in the future or never take it again.

If I've overdosed purposely on Tylenol (acetaminophen) b4 had Tylenol (acetaminophen) poisoning bad could i ever take meds with Tylenol (acetaminophen) in them in the future or never take it again.

Don't keep at home: Probably a good idea not to keep Tylenol (acetaminophen) around incase you should impulsively decide to overdose again. It would be very helpful for you to receive some psychological counseling if you haven't already. ...Read more

6

6
Treating Accidental Poisoning (Checklist)

Call 911 and poison control immediately
Once
Protect yourself from exposure if necessary
Once
Gather any evidence possible about poisoning or exposure
Once
Remember what and how much substance the person ingested or inhaled
Once
7

7
I took 3 prescription 5/325 Vicodin/day on Th and Fri. Last dose 5:30pm Fri. Had a vodka cocktail Sat 6:30pm. Is acetaminophen poisoning a concern?

I took 3 prescription 5/325 Vicodin/day on Th and Fri. Last dose 5:30pm Fri. Had a vodka cocktail Sat 6:30pm. Is acetaminophen poisoning a concern?

No: While there are some people with very sensitive livers, this reported amount of acetaminophen intake really shouldn't create any significant issues. ...Read more

8

8
Do I have acetaminophen (tylenol) poisoning? What are the symptoms?

Tylenol (acetaminophen) poisoning: This involves 3 stages. Within hours of overdose, there is nausea, vomiting, pallor & sweating. Between 24-72 hours, there is liver/kidney damage with right upper quadrant pain. After that, there is multiple organ failure & coma. ...Read more

See 1 more doctor answer
9

9
How long does it take to die from acetaminophen overdose poisoning?

How long does it take to die from acetaminophen overdose poisoning?

About three days: In severe acetominophen toxicity, death can occur in three days from liver failure, unless emergency medical treatment is promptly started. Mild to moderate acetominophen overdose poisoning can cause liver inflammation and reversible liver damage, but rarely causes liver failure and death. ...Read more

10

10
Been taking 2500mg tylenol (acetaminophen) daily 1 month now due to chronic jaw pain. Under dr care. Can this cause overdose or poisoning? Safe to continue? How long?

Borderline Safe: The max dose of tylenol (acetaminophen) is about 3000 mg per day. It can be very toxic to your liver. If you are not sensitive or allergic to Ibuprofen or naprosin [non-steroidal anti inflammatories], the dosage of tylenol (acetaminophen) could be reduced and the others substituted for your pain control. If your pain is in part from inflammation the the non-steroidal medicines will help. Tell your dr about the concerns. ...Read more

See 1 more doctor answer
Dr. Wm. Marcus Spurlock
259 doctors shared insights

Poisoning (Definition)

Toxic ingestion (also called "poisoning") is a condition in which a person has eaten or drank a substance that causes ill symptoms or damage to his body. Taking an overdose of a medicine, taking any dose of a poison, drinking too much vodka, or accidentally drinking antifreeze . . . are all ...Read more


Dr. Alvin Stein
2,040 doctors shared insights

Acetaminophen (Definition)

Acetaminophen (tylenol) is a non-steroidal anti-inflammatory which is a ...Read more